Texas, 2013Damaging Winds and Heavy Rain in Texas, April 28, 2013
April 28, 2013 · NWS BRO · 6 events in 2 counties and zones
A small but potent line of strong to severe thunderstorms dumped torrential rains, produced frequent lightning strikes, and slammed heavy winds across much of the Rio Grande Valley during the afternoon of April 28th. A microburst powered up when it reached Cameron County, and ultimately caused significant damage to two poorly built mobile trailers in northern Los Fresnos.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small but potent line of strong to severe thunderstorms dumped torrential rains, produced frequent lightning strikes, and slammed heavy winds across much of the Rio Grande Valley during the afternoon of April 28th.
A microburst powered up when it reached Cameron County, and ultimately caused significant damage to two poorly built mobile trailers in northern Los Fresnos. Surrounding damage in Olmito, Rancho Viejo, and other neighborhoods included dozens of snapped mesquite limbs, several uprooted trees, and at least one leaning power pole.
Heavy rainfall - the highest for any single event since January - dropped between 1 and 4 inches across portions of the Lower and Mid Valley. Pockets of urban and farm field flooding were noted as much of the rain fell within an hour and runoff or fast rising water was common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 28, 5:42 AM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 5:42 AM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
642 AM CDT SUN APR 28 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...THE CEILINGS HAVE BEEN PRETTY VARIABLE THROUGHOUT THE
OVERNIGHT HOURS DUE TO THE ABUNDANT DEBRIS CLD COVER LEFT BEHIND
OVER THE BRO CWA FROM THE OLD MCS FROM LAST NIGHT. THIS WILL LIKELY
MAINTAIN FAIRLY LOW CEILINGS AT LEAST FOR THE EARLY HOURS OF THE
CURRENT TAF PACKAGE. MID LEVEL TROFFING WILL CONTINUE TO SAG SOUTH
OVER DEEP SOUTH TX TODAY INTERACTING WITH PRETTY DECENT MOISTURE
VALUES OVER THE REGION TO MAINTAIN GOOD CLD COVER OVER THE REGION
FOR THE BULK OF THE UPCOMING TAF PERIOD. THE KEY PROBLEM WILL BE
TIMING. THE CEILINGS WILL LIKELY IMPROVE SOMEWHAT DURING THE MORNING
AND AFTERNOON HOURS AS INCREASING LOW LEVEL MIXING KICKS IN PUSHING
THE CEILINGS HIGHER. THE CONDITIONS WILL LIKELY THEN DEGRADE MORE IN
THE EVENING AND OVERNIGHT HOURS AS THE CONV CHCS INCREASE. THE
CURRENT TAF WORDING WILL MAINTAIN PRIMARILY MVFR CEILINGS AND VSBYS
WITH OCCASIONAL REDUCTIONS TO IFR LEVELS.
&&
.PREV DISCUSSION... /ISSUED 446 AM CDT SUN APR 28 2013/
SHORT TERM /TODAY THROUGH MONDAY/...THE CONV FROM THE OVERNIGHT
HOURS HAS WEAKENED AND PUSHED EAST WITH ONLY SOME LINGERING ISOLD
SHOWERS OFFSHORE AND ALONG THE COASTLINE. THE MID LEVEL TROUGH AXIS
NOW OVER THE CENTRAL AND SOUTHERN PLAINS STATES WILL SAG SOUTH TODAY
THROUGH MON MAINTAINING A STEADY INCREASE IN THE 500 MB PVA VALUES
THROUGHOUT THE SHORT TERM. MEAN RH VALUES REMAIN PRETTY DECENT OVER
DEEP SOUTH TX AS THE TROUGH AXIS SAGS SOUTH SO ISOLD TO SCT CONV MAY
BE POSSIBLE OVER THE NEXT 24 TO 48 HOURS. INSTABILITY WILL LIKELY
INCREASE AHEAD OF THE TROUGH AXIS AND WILL ALSO BE ENHANCED DURING
THE AFTERNOON AND EVENING HOURS AS THE DAYTIME HEATING HELPS
INCREASE ATMS CAPE VALUES. THE MAIN PROBLEM IS TIMING AND COVERAGE
OF THE CONV. MAV GUIDANCE IS GOING WETTER VERSUS THE NAM WITH THE BEST
POPS DURING THE OVERNIGHT PERIOD TONIGHT WITH THE NAM GOING WITH THE
HIGHEST POPS EARLIER TODAY.
WILL GO WITH A BLEND OF THE MAV AND NAM GUIDANCE FOR POPS THROUGH
MON. QPF AMOUNTS WILL ALSO BE A BIT TRICKY THROUGH THE SHORT TERM
DUE TO THE LOWER CONFIDENCE IN THE TIMING AND PLACEMENT OF THE CONV.
THE 5 DAY WPC QPF AMOUNTS PLACE A 1 TO 1.5 INCH BULLSEYE OVER MUCH
OF THE CWA THROUGH 12Z TUES. WPC'S CONFIDENCE IN THIS APPEARS TO BE
ABOVE AVERAGE. IF THIS VERIFIES SOME VITAL RECHARGE OF THE FALCON
RESERVOIR COULD OCCUR.
THE SVR POTENTIAL WILL BE A BIT TRICKY FOR THE REGION. THE EASTERLY
LOW LEVEL FLOW WILL COMBINE WITH THE APPROACH OF THE MID LEVEL
TROUGH AND SOME BETTER DIURNAL EFFECTS TO FIRE OFF SOME
OROGRAPHICALLY DRIVEN CONV OVER THE HIGHER TERRAIN OF MEXICO SIMILAR
TO LAST NIGHTS ACTION. THIS COULD POSSIBLY DRIFT INTO THE NORTHERN
AND WESTERN PORTIONS OF DEEP SOUTH TX LATER TODAY AND THIS EVENING.
SPC CONFIDENCE IN THIS SCENARIO IS FAIRLY LOW AND FOR NOW WILL NOT
MENTION THIS IN THE FORECAST GRIDS. HOWEVER WILL HIGHLIGHT SOME
POTENTIAL FOR MARGINAL SEVERE CONV IN THE UPCOMING HWO.
FOR TEMPS THE MAV HAS A SLIGHTLY WARMER BIAS VERSUS THE MET NUMBERS.
WILL LEAN CLOSER TO THE WARMER MAV GUIDANCE AS MET OVVERNIGHT LOWS
APPEAR TOO COOL FOR TONIGHT.
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...MID/UPPER WEAK TROUGH
AXIS MOVES EAST OF THE AREA ON TUESDAY. RAIN CHANCES LINGER ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH TUESDAY
AFTERNOON. THE NEXT UPPER LEVEL TROUGH DIGS ACROSS THE CENTRAL
PLAINS ON WEDNESDAY. TEMPERATURES TO CLIMB ABOVE NORMAL WITH 90S
AT MOST LOCATIONS. THE UPPER TROUGH BRINGS A COLD FRONT TO DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY ON THURSDAY. SLIGHT CHANCE
OF RAIN EXPECTED ON THURSDAY AS MOISTURE POOLS AHEAD OF THE FRONT.
THE FRONT SWEEPS THROUGH THE REGION BY LATE THURSDAY RESULTING IN
CLEARING SKIES. DRY NORTH TO NORTHWEST FLOW WILL PROVIDE MUCH
COOLER CONDITIONS ACROSS THE REGION THURSDAY NIGHT THROUGH
SATURDAY MORNING. OVERNIGHT LOW TEMPERATURES THURSDAY NIGHT AND
FRIDAY NIGHT WILL BE IN THE MID 50S ACROSS THE BRUSH COUNTRY AND
THE NORTHERN RANCHLANDS TO AROUND 60 NEAR THE COAST. HIGH
TEMPERATURES ON FRIDAY EXPECTED TO BE IN THE 70S. SURFACE HIGH
PRESSURE SLIDES TO THE EAST ON SATURDAY ALLOWING SOUTHEAST WINDS
AND WARMER TEMPERATURES TO RETURN TO THE AREA. HIGH TEMPERATURES
ON SATURDAY WILL BE IN THE LOW TO MID 80S...WHICH IS A FEW DEGREES
BELOW NORMAL.
MARINE...TODAY THROUGH MONDAY...A FAIRLY WEAK SURFACE PGF WILL
PREVAIL OVER THE LOWER TEXAS BAY AND GULF WATERS THROUGHOUT THE
SHORT TERM PERIOD AS SURFACE RIDGING REMAINS ANCHORED OVER THE
SOUTHEASTERN STATES AND THE GULF OF MEX. THIS WILL MAINTAIN A
GENERAL ONSHORE FLOW THROUGH MONDAY WITH FAIRLY LOW SEAS PREVAILING.
NO SCAS EXPECTED AT THIS TIME.
MONDAY NIGHT THROUGH THURSDAY...FAVORABLE MARINE CONDITIONS WILL
PERSIST THROUGH MID WEEK AS MODERATE EAST TO SOUTHEAST WINDS AND
LOW SEAS TO CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS. A
STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA ON THURSDAY.
STRONG SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION BY FRIDAY.
STRONG NORTH WINDS WITH SMALL CRAFT ADVISORIES ARE LIKELY THURSDAY
AND FRIDAY. SEAS WILL QUICKLY BUILD IN THE WAKE OF THE FRONT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/54
Hazardous weather outlook, Apr 28, 5:15 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 AM CDT SUN APR 28 2013
TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
615 AM CDT SUN APR 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF DEEP SOUTH TEXAS TODAY AND TONIGHT. SOME OF THESE STORMS MAY BE
STRONG PRODUCING FREQUENT DEADLY LIGHTNING...BRIEF LOCALLY HEAVY
RAINFALL...WIND GUSTS FROM 30 TO 40 MPH AND SOME SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR MONDAY THROUGH
TUESDAY.
AN ENHANCED RISK OF WILDFIRE GROWTH AND SPREAD IS POSSIBLE ON
THURSDAY AND FRIDAY DUE TO THE PASSAGE OF A COLD FRONT.
A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES
OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY AND FRIDAY
DUE TO STRONGER WINDS AND HIGHER SEAS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME.
GMZ130-132-135-150-155-170-175-291100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
615 AM CDT SUN APR 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
THE LOWER TEXAS BAY AND GULF WATERS TODAY AND TONIGHT. SOME OF THESE
STORMS MAY BE STRONG PRODUCING FREQUENT DEADLY LIGHTNING...BRIEF
LOCALLY HEAVY RAINFALL...WIND GUSTS FROM 30 TO 40 MPH AND SOME SMALL
HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST
THURSDAY AND FRIDAY DUE TO THE PASSAGE OF A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 28, 7:19 AM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
819 AM CDT SUN APR 28 2013
TXZ249-250-281415-
JIM HOGG-BROOKS-
819 AM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
UNTIL 915 AM CDT...
AT 818 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS...FROM 14 MILES NORTHEAST OF
HEBBRONVILLE TO 15 MILES WEST OF HEBBRONVILLE...MOVING EAST AT 20
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LAS LOMITAS.
SOUTH FORK ESTATES.
HEBBRONVILLE.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
54
Special weather statement, Apr 28, 7:22 AM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
822 AM CDT SUN APR 28 2013
TXZ248-281415-
ZAPATA-
822 AM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
UNTIL 915 AM CDT...
AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...14 MILES WEST OF ZAPATA...MOVING EAST AT 15
MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FALCON MESA.
LAS PALMAS.
MEDINA.
ZAPATA
SAN YGNACIO
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
54
Special weather statement, Apr 28, 7:57 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
857 AM CDT SUN APR 28 2013
TXZ248>250-252-253-281445-
HIDALGO-JIM HOGG-STARR-ZAPATA-BROOKS-
857 AM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
UNTIL 945 AM CDT...
AT 856 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS...FROM 19 MILES NORTH OF AGUA NUEVA TO
29 MILES WEST OF FALCON DAM...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
MEDINA.
FALCON SHORES.
SIESTA SHORES.
GUERRA.
AGUA NUEVA.
MORALES-SANCHEZ.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
54
Special weather statement, Apr 28, 8:46 AM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 AM CDT SUN APR 28 2013
TXZ248>250-252-253-281545-
HIDALGO-JIM HOGG-STARR-ZAPATA-BROOKS-
946 AM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
STARR COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
UNTIL 1045 AM CDT...
AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS...FROM 18 MILES NORTHEAST OF AGUA
NUEVA TO FALCON DAM...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
NEW FALCON.
SALINENO.
SANTA ELENA.
FRONTON.
SANTA CATARINA.
NORTH ESCOBARES.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
54
Special weather statement, Apr 28, 9:44 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1044 AM CDT SUN APR 28 2013
TXZ249>253-281630-
HIDALGO-JIM HOGG-STARR-BROOKS-KENEDY-
1044 AM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
STARR COUNTY IN DEEP SOUTH TEXAS.
UNTIL 1130 AM CDT...
AT 1043 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF STRONG THUNDERSTORMS...FROM 47 MILES EAST OF AGUA NUEVA
TO 25 MILES SOUTHWEST OF LA ROSITA...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
LOS GARZAS.
BORDER PATROL.
RIO GRANDE CITY.
RACHAL.
SANTA CATARINA.
ARMSTRONG.
FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS.
IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS.
&&
54
Special weather statement, Apr 28, 11:17 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 PM CDT SUN APR 28 2013
TXZ253-281815-
HIDALGO-
1217 PM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
UNTIL 115 PM CDT...
AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS IN SOUTHERN HIDALGO COUNTY...MOVING EAST AT
15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
DOOLITTLE.
MONTE ALTO.
STOCKHOLM.
MISSION.
MCALLEN
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS.
IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS.
&&
54
Thunderstorm Wind, Hidalgo
- When
- April 28, 11:20 AM CST
- Where
- Hidalgo County, 0.3 mi SSE of Mc Allen
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 26.196, -98.229
Broadcast media reported a tree blown down causing damage to a carport. Nearby KMFE ASOS reported a 42 kt wind gust.
Heavy Rain, Hidalgo
- When
- April 28, 11:20 AM CST to 12:00 PM CST
- Where
- Hidalgo County, 0.44 mi ENE of Edinburg to 0.72 mi SE of Mercedes
- Reported by
- CoCoRaHS
- Coordinates
- 26.302, -98.163
Observed rainfall from Automated Weather Observation System platforms, CoCoRaHS observers, cooperative observers, and Emergency Management personnel of 1.4 to 1.8 inches in Edinburg, and between 2 and 4 inches in Mercedes - much of the rain falling in less than one hour - created nuisance urban and field flooding due to rapid runoff after months of very dry weather. Up to 2 feet of water accumulated in poor drainage locations of Edinburg and Mercedes.
Heavy Rain, Cameron
- When
- April 28, 12:15 PM CST to 1:00 PM CST
- Where
- Cameron County, 0.48 mi NE of Santa Rosa to 3.29 mi NNW of Port Brownsville
- Reported by
- CoCoRaHS
- Coordinates
- 26.255, -97.825
Community Collaborative Rain, Hail, and Snow Network (CoCoRaHS), spotters, cooperative observers, and Automated Surface Observing Systems recorded between 2 and 3.5 inches of torrential rain in less than an hour, generally on a line from Santa Rosa to east of Cameron Park. The torrents included much of Brownsville, Los Fresnos, and Harlingen. At Brownsville (2.65 inches) and Harlingen/Valley Airport (2.37 inches), new daily records were set. The heavy rainfall flooded previously parched farm and ranch fields with over a foot of water in some spots, particularly north of Los Fresnos, where the most rain (over 3 inches) fell. Brief nuisance urban flooding was noted in Harlingen, portions of Brownsville, and Los Fresnos.
Thunderstorm Wind, Cameron
- When
- April 28, 12:19 PM CST to 12:25 PM CST
- Where
- Cameron County, Rancho Viejo to 0.76 mi N of Evan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 26.030, -97.550
NWS employee reported tree limbs blown down in Rancho Viejo. Wind gusts were estimated at 50 to 60 mph. A few minutes later, estimated gusts to 60 mph lifted a trampoline into and over a fence, and bent other fencing material in North Brownsville.
Thunderstorm Wind, Cameron
- When
- April 28, 12:23 PM CST to 12:32 PM CST
- Where
- Cameron County, 2.35 mi NNW of Laureles to 2.83 mi NE of Laureles
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.132, -97.512
In North Los Fresnos, two tin roofs were lifted from old, poorly constructed trailers in a colonia neighborhood just east of the intersection of FM 510 and FM 1847 (Arroyo Blvd). Severe water and structural damage occurred at each residence; insulation was peeled from the roofs and some walls had cracked or collapsed. Both structures were uninhabitable. Nine persons were displaced. Farther west along FM 510, a power pole was leaning at a 45 degree angle, and a mesquite tree was uprooted near the intersection of FM 803 and Henderson Road, about 4 miles to the southwest of the residential damage.
Thunderstorm Wind, Cameron
- When
- April 28, 12:25 PM CST
- Where
- Cameron County, 0.31 mi SSE of La Paloma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 26.046, -97.668
A communication tower knocked was knocked down by strong winds near La Paloma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 28 to 29, 20131 death · 3 injured · 1 event
- Flooding in Michigan, April 28 to 30, 2013$5.1 million · 6 events
- Tornadoes and Hail in Georgia, April 28, 2013$3.1 million · EF0 · 12 events
- Rip Current in Florida, April 28, 20139 injured · 1 event
- Flooding in Minnesota, April 28 to 30, 2013$30,000 · 6 events
- High Wind in Montana, April 28 to 29, 201359 kt wind · 17 events
- Tornado and Damaging Winds in Georgia, April 28, 2013$16,000 · EF0 · 4 events
- Hail and Damaging Winds in Alabama, April 28, 2013$15,000 · 1 in hail · 5 events
- Tornado and Damaging Wind in South Carolina, April 28, 2013$14,000 · EF0 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 20133 events
- Flash Flooding in Tennessee, April 28, 20133 events
- Flooding in Alabama, April 28, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448432, 450170, 450173, 446722, 446720, 446717.